MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONQUEST FN 7.5MMX90MM P-L SCR 20MM THD; APPLIANCE, FIX, NAIL/BLADE/PLATE CMBNTN, MLTPL CMONNT

SMITH & NEPHEW, INC. CONQUEST FN 7.5MMX90MM P-L SCR 20MM THD; APPLIANCE, FIX, NAIL/BLADE/PLATE CMBNTN, MLTPL CMONNT
Model Number 75808001L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Failure of Implant (1924); Inadequate Osseointegration (2646)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an internal fixation was performed on an unspecified date, the patient experienced a nonunion fracture and the top screw on a conquest fn lck pl 1h l 60mm was noticed to be backing out.It is unknown how this adverse event was solved.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation but the images were reviewed, and the backing of the screws and the non union was confirmed.The clinical/medical investigation concluded that, based on the information provided, the definitive clinical root cause of reported adverse events could not be determined.It can¿t be confirmed if the back-out of the screw was a result of micromotion from the non-union or if the non-union was a result of the screw back out.According to the report, this adverse event was resolved when the surgeon removed the conquest fn 7.5mmx90mm p-l scr 20mm thd and reportedly, the patient is doing better.The impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for conquest fn revealed that repeated stress in patients with nonunion, could cause the appliance to pull out of bone.Also, the warnings section establishes that improper positioning of the components may result in fracture of the bone.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, surgical technique, size of device or user/procedural variance.The contribution of the device to the reported incident could be corroborated as it was required a revision surgery to treat this event.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CONQUEST FN 7.5MMX90MM P-L SCR 20MM THD
Common Device Name
APPLIANCE, FIX, NAIL/BLADE/PLATE CMBNTN, MLTPL CMONNT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14637514
Report Number1020279-2022-02808
Device Sequence Number17566102
Product Code KTT
UDI-Device Identifier00885556530245
UDI-Public00885556530245
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75808001L
Device Catalogue Number75807090
Device Lot Number19APU0019A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer06/15/2022
07/05/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date06/15/2022
07/06/2022
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
75808001 / CONQUEST FN LCK PL 1H L 60MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale